MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The 510k #: k100974.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during a spectrum turbo-ject antibiotic power injectable picc (peripherally inserted central catheter) line placement procedure, the inserted wire could not be removed from the line.The wire was inserted to establish access, but once the line was central, the physician was unable to withdraw the guide wire.The physician was able to withdraw the guide wire and picc line together as a unit to the subclavian, and then remove the wire.A different wire was used to complete the procedure, with no further issues reported.The customer confirmed that no additional procedures were necessitated by the product issue, and no patient adverse events were reported.The product is reportedly unavailable for return and evaluation.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Review of component work orders revealed 2 possibly related nonconformances for two of the components.However, the devices were scrapped.There is no indication of non-conformances in the remaining lot(s).At this point in time, it is thought, per report of the customer, that the wire guide (pmg-18sp-65-cope-nt) was inserted into the catheter (stu3.0-nt-40-w-ns-0-pic-abrm).If more information is received to indicate otherwise, then the report will be updated accordingly.At no step during insertion is the wire guide indicated to be in the picc line.The wire guide goes into the body through the needle, then the introducer assembly set [sheath and dilator] are threaded over the wire into the body, and lastly the wire and dilator are removed.The obturator is inserted into the catheter.The ifu does not indicate that the wire guide is used again in the insertion procedure.Based on the information provided, no product returned, and the results of our investigation, the likely root cause has been determined as product use or handling related.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7337689
Report Number1820334-2018-00706
Device Sequence Number13863392
Product Code FOZ
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)190621(10)8387346
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1